Botox and Sinus


Posted by June in Toronto (June Floyd,June in Toronto), Sep 06,2001,11:23   Archive
I'm sure that botox injections cause me to have sinus problems afterwards, even though the neuro disagrees. Its happened the last 3 times for me - he hasn't changed his injection procedures either. I know we have talked about others getting the same sinus problems as well but I'm wondering if there could be a way to change the direction of the injections to prevent this? Any thoughts on the subject?

June in Toronto




Recommend Current pageAuthor Profile
Replies to this message


Re: Botox and Sinus

Re : Botox and Sinus --- June in Toronto
Posted by Lynn Yarbrough , Sep 06,2001,12:51 Top of Thread Archive
Reading your message about your sinuses reminded me of an incident that occurred several years ago -- actually a series of incidents. A man reported that he was having a weird problem with his car. Each Thursday night, on his way home, he would stop at a local convenience store to get some ice cream. Whenever he bought vanilla ice cream his car wouldn't start - vapor lock. Chocolate, peach, strawberry swirl, etc. and the car started right up. Vanilla, he had to call AAA. Drove him nuts for several months.

What was causing the problem? Well, it wasn't the car at fault at all. The store placed the vanilla ice cream up close to the front door - the others were in a freezer near the back of the store. Result, he bought vanilla quicker than the others, and the car would lock up. Wait a few seconds longer - to buy more exotic flavors - and the car would cool off a bit and be free of vapor lock.

My point is that the connection between symptoms znd conditions may be ephemeral or not exist at all, pure coincidence, but we have this overpowering urge to accept any apparent connection we can find as absolute truth. Blephros seem prone to this effect - it's a form of grasping at straws, and I know because I used to do it continually. Always on the lookout for ANY explanation of this condition-that-makes-no-sense.

My guess is that the momentary swelling of tissue around the nose is causing sinus symptoms, and that Botox has absolutely nothing to do with it. I suspect that injecting pure saline solution would have the same effect. But of course you've never had ANY injections in that spot before, have you?

Cheers,

--- Lynn




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Botox and Sinus

Re : Re: Botox and Sinus --- Lynn Yarbrough
Posted by June in Toronto (June Floyd,June in Toronto), Sep 06,2001,16:26 Top of Thread Archive
Enjoyed your ice cream story Lynn! I don't think I "am grasping at straws" - I just happen to have sinus problems after each set of botox injections - never inbetween injections - never before injections - just immediately after. You could be right that the "swelling of tissue around the nose is causing sinus symptoms" but its lasted for 3 weeks now - so its not "momentary" swelling really is it? Any side affects I have from botox (lots of eye pain, blurred vision to name a couple only) last anywhere up to 6 weeks. Thanks for your reply.

Best wishes June in Toronto




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Botox and Sinus

Re : Botox and Sinus --- June in Toronto
Posted by Shirley-Arkansas-USA , Sep 06,2001,13:48 Top of Thread Archive
Hi June,
I believe that there has been some talk of some people having feverish or flu-like symptoms for a brief time after their botox injections. I seemed to the first several times that I had botox injections but haven't noticed it since. It was worse after my first set. I felt like my body was under attack the first night. I woke up shaking and very hot. I seemed to have an inner tremor. How much of this was real and how much just anxiety over getting the botox in the first place, I don't know. It did wake me up, though. We are having a toxin injected into our body therefore there is a possibility of some sort of reaction. The next several times that I received botox, within 24 hours, I would be feverish with eyes burning and just feel achy and tired. I can't say that this has happened at all in the past year-even though I keep expecting it to happen. It hasn't.
If the sinus problem is due to the botox, I personally don't think that it would make a difference in how the injections were given. I wouldn't think that the reaction was caused by the technique or location that was injected but from the toxin itself and your body's reaction to it.

If it were me, and I was repeatedly having the sinus problem after the injections, I would try an over the counter product called Nasalcrom which is a nasal spray which when used before being exposed to an allergen, stops the allergic response. I would use it an hour before my injections and then every 4 hours for a couple of days. Just my opinion and something that I would try. Nasalcrom is a wonderful non habit forming spray which can be used for all sorts of seasonal allergies and allergic reactions to any number of things if used before the exposure and continued use while being exposed to the allergens. It won't work if you take it after the fact, though. Not aware of any side-effects except possible drying or burning sensation in the nose.

Just my opinion. It's a good over the counter product and worth a try.

Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Botox and Sinus

Re : Re: Botox and Sinus --- Shirley-Arkansas-USA
Posted by June in Toronto (June Floyd,June in Toronto), Sep 06,2001,16:29 Top of Thread Archive
Thanks for your thoughts on this subject Shirley. I will see if I can buy Nasalcrom here and try it out just prior to my next set of injections. As you said "its worth a try" and as its "non-habit forming" I appreciate knowing that.

June in Toronto




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile